Alert archive / Louisiana / River Flood Warnings in 2012
River Flood Warning 38, NWS New Orleans, LA
NWS New Orleans, LA issued this river flood warning at Feb 19, 2012, 5:05 AM CST for Washington Parish, Louisiana. It was in force for 41 hr.
The area
The counties it named.
The facts
- Issued
- Feb 19, 2012, 5:05 AM CST (11:05 UTC)
- Expired
- Feb 20, 2012, 10:31 PM CST
- In force
- 41 hr
- Issued by
- NWS New Orleans, LA
- Flood severity
- Minor
County Washington Parish, LA
The river
Written for the forecast point Bogue Chitto River at Franklinton (FRNL1).
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 16 ft
- Major stage
- 21 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02491500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
447 WGUS44 KLIX 191105 FLWLIX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 505 AM CST SUN FEB 19 2012 ...THE NATIONAL WEATHER SERVICE IN NEW ORLEANS BATON ROUGE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN LOUISIANA... THE BOGUE CHITTO RIVER AT FRANKLINTON AFFECTING WASHINGTON PARISH PRECAUTIONARY/PREPAREDNESS ACTIONS... FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS. DO NOT DRIVE CARS THROUGH FLOODED AREAS. REMEMBER...TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS. TURN AROUND AND DON'T DROWN. A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR THE LATEST INFORMATION. THE LATEST GRAPHICAL HYDROLOGIC INFORMATION CAN ALSO BE FOUND AT WEATHER.GOV. && LAC117-201705- /O.NEW.KLIX.FL.W.0038.120219T1105Z-120222T0600Z/ /FRNL1.1.ER.120219T0926Z.120220T0600Z.120222T0000Z.NO/ 505 AM CST SUN FEB 19 2012 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS/BATON ROUGE HAS ISSUED A * FLOOD WARNING FOR THE BOGUE CHITTO RIVER AT FRANKLINTON. * UNTIL LATE TUESDAY NIGHT. * AT 4:00 AM SUNDAY THE STAGE WAS 12.1 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO CONTINUE RISING TO NEAR 13.5 FEET BY EARLY MONDAY MORNING FEBRUARY 20TH. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE BY TUESDAY EVENING FEBRUARY 21ST. * IMPACT...AT 12.0 FEET...THE NATIONAL GUARD ARMORY AND PARISH CORRECTIONS FACILITY WILL REQUIRE FLOOD PROTECTION MEASURES AS RIVER FRONT PROPERTY WILL FLOOD. SAND BAGGING IS RECOMMENDED. $$
5 follow-up statements
257 WGUS84 KLIX 191657 FLSLIX FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 1057 AM CST SUN FEB 19 2012 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSISSIPPI...LOUISIANA... THE BOGUE CHITTO RIVER NEAR TYLERTOWN AFFECTING PIKE AND WALTHALL COUNTIES THE BOGUE CHITTO RIVER AT FRANKLINTON AFFECTING WASHINGTON PARISH THE BOGUE CHITTO RIVER NEAR BUSH AFFECTING ST. TAMMANY PARISH PRECAUTIONARY/PREPAREDNESS ACTIONS... FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS. DO NOT DRIVE CARS THROUGH FLOODED AREAS. REMEMBER...TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS. TURN AROUND AND DON'T DROWN. A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR THE LATEST INFORMATION. THE LATEST GRAPHICAL HYDROLOGIC INFORMATION CAN ALSO BE FOUND AT WEATHER.GOV. && MSC113-147-202257- /O.EXT.KLIX.FL.W.0033.000000T0000Z-120221T0210Z/ /TYTM6.2.ER.120219T0122Z.120220T0000Z.120220T2010Z.NO/ 1057 AM CST SUN FEB 19 2012 THE FLOOD WARNING CONTINUES FOR THE BOGUE CHITTO RIVER NEAR TYLERTOWN. * UNTIL MONDAY EVENING. * AT 10:45 AM SUNDAY THE STAGE WAS 17.9 FEET. * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO CONTINUE RISING TO A CREST NEAR 18.4 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY TOMORROW AFTERNOON. * IMPACT...AT 18.0 FEET...SECONDARY ROADS IN THE VICINITY OF THE RIVER WILL FLOOD. HOMES CLOSE TO THE RIVER AND PORTIONS OF THE HIDDEN SPRINGS RESORT PARK WILL BE FLOODED. LOW LYING FARM AND PASTURE LAND NEAR THE RIVER WILL REMAIN FLOODED. $$ LAC117-202256- /O.EXT.KLIX.FL.W.0038.000000T0000Z-120221T1800Z/ /FRNL1.1.ER.120219T0926Z.120220T0000Z.120221T1200Z.NO/ 1057 AM CST SUN FEB 19 2012 THE FLOOD WARNING CONTINUES FOR THE BOGUE CHITTO RIVER AT FRANKLINTON. * UNTIL TUESDAY AFTERNOON. * AT 10:00 AM SUNDAY THE STAGE WAS 13.4 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO CONTINUE RISING TO A CREST NEAR 14.0 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE TUESDAY MORNING FEBRUARY 21ST. * IMPACT...AT 14.0 FEET...THERE WILL BE MINOR FLOODING ALONG BOTH BANKS. THE NATIONAL GUARD ARMORY AND PARISH CORRECTIONS FACILITY WILL REQUIRE FLOOD PROTECTION MEASURES AS RIVER FRONT PROPERTY WILL FLOOD. SAND BAGGING IS RECOMMENDED. IT IS RECOMMENDED THAT SAND AND GRAVEL OPERATIONS BE STOPPED AND EQUIPMENT SECURED. ACCESS ROADS TO RECREATIONAL AREAS WILL FLOOD. $$ LAC103-202256- /O.EXT.KLIX.FL.W.0030.120220T0300Z-120224T0300Z/ /BSHL1.1.ER.120220T0300Z.120222T0000Z.120223T2100Z.NO/ 1057 AM CST SUN FEB 19 2012 ...FLOOD WARNING EXTENDED UNTIL THURSDAY EVENING...THE FLOOD WARNING CONTINUES FOR THE BOGUE CHITTO RIVER NEAR BUSH. * FROM THIS EVENING TO THURSDAY EVENING. * AT 10:15 AM SUNDAY THE STAGE WAS 10.6 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 11.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE TO A CREST NEAR 13.0 FEET BY TUESDAY EVENING FEBRUARY 21ST. THE RIVER WILL FALL BELOW FLOOD STAGE BY THURSDAY AFTERNOON FEBRUARY 23RD. * IMPACT...AT 13.0 FEET...HOMES IN LOW LYING AREAS ON THE DOWNSTREAM SIDE OF LOUISIANA HIGHWAY 21 NEAR THE BRIDGE WILL FLOOD. THE ACCESS ROAD UPSTREAM OF THE BRIDGE WILL REMAIN INUNDATED. $$
314 WGUS44 KLIX 200142 FLWLIX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 741 PM CST SUN FEB 19 2012 ...OBSERVED FLOODING CHANGED FROM MODERATE TO MINOR SEVERITY FOR THE FOLLOWING RIVERS IN MISSISSIPPI...LOUISIANA... ...FORECAST FLOODING CHANGED FROM MODERATE TO MINOR SEVERITY FOR THE FOLLOWING RIVERS IN MISSISSIPPI...LOUISIANA... THE BOGUE CHITTO RIVER NEAR TYLERTOWN AFFECTING PIKE AND WALTHALL COUNTIES THE BOGUE CHITTO RIVER AT FRANKLINTON AFFECTING WASHINGTON PARISH THE BOGUE CHITTO RIVER NEAR BUSH AFFECTING ST. TAMMANY PARISH PRECAUTIONARY/PREPAREDNESS ACTIONS... FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS. DO NOT DRIVE CARS THROUGH FLOODED AREAS. REMEMBER...TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS. TURN AROUND AND DON'T DROWN. A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR THE LATEST INFORMATION. THE LATEST GRAPHICAL HYDROLOGIC INFORMATION CAN ALSO BE FOUND AT WEATHER.GOV. && MSC113-147-202000- /O.EXT.KLIX.FL.W.0033.000000T0000Z-120220T2000Z/ /TYTM6.2.ER.120219T0122Z.120219T1830Z.120220T1400Z.NO/ 741 PM CST SUN FEB 19 2012 THE FLOOD WARNING CONTINUES FOR THE BOGUE CHITTO RIVER NEAR TYLERTOWN. * UNTIL MONDAY AFTERNOON. * AT 6:45 PM SUNDAY THE STAGE WAS 16.9 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER HAS ALREADY CRESTED AND IS EXPECTED TO FALL BELOW FLOOD STAGE BY TOMORROW MORNING. * IMPACT...AT 16.0 FEET...THE ROAD THROUGH THE MIDDLE OF HIDDEN SPRINGS RESORT PARK WILL BEGIN TO FLOOD ALONG WITH LOW LYING FARM AND PASTURE LAND NEAR THE RIVER * IMPACT...AT 15.0 FEET...LOW LYING FARM AND PASTURE LAND NEAR THE RIVER WILL FLOOD $$ LAC117-210741- /O.EXT.KLIX.FL.W.0038.000000T0000Z-120221T2200Z/ /FRNL1.1.ER.120219T0926Z.120220T0100Z.120221T1600Z.NO/ 741 PM CST SUN FEB 19 2012 THE FLOOD WARNING CONTINUES FOR THE BOGUE CHITTO RIVER AT FRANKLINTON. * UNTIL TUESDAY AFTERNOON. * AT 7:00 PM SUNDAY THE STAGE WAS 14.2 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST...THE RIVER HAS ALREADY CRESTED AND IS EXPECTED TO FALL BELOW FLOOD STAGE BY TOMORROW MORNING. * IMPACT...AT 14.0 FEET...THERE WILL BE MINOR FLOODING ALONG BOTH BANKS. THE NATIONAL GUARD ARMORY AND PARISH CORRECTIONS FACILITY WILL REQUIRE FLOOD PROTECTION MEASURES AS RIVER FRONT PROPERTY WILL FLOOD. SAND BAGGING IS RECOMMENDED. IT IS RECOMMENDED THAT SAND AND GRAVEL OPERATIONS BE STOPPED AND EQUIPMENT SECURED. ACCESS ROADS TO RECREATIONAL AREAS WILL FLOOD * IMPACT...AT 12.0 FEET...THE NATIONAL GUARD ARMORY AND PARISH CORRECTIONS FACILITY WILL REQUIRE FLOOD PROTECTION MEASURES AS RIVER FRONT PROPERTY WILL FLOOD. SAND BAGGING IS RECOMMENDED $$ LAC103-210741- /O.EXT.KLIX.FL.W.0030.120220T0340Z-120224T0400Z/ /BSHL1.1.ER.120220T0340Z.120221T1800Z.120223T2200Z.NO/ 741 PM CST SUN FEB 19 2012 THE FLOOD WARNING CONTINUES FOR THE BOGUE CHITTO RIVER NEAR BUSH. * UNTIL THURSDAY EVENING. * AT 7:15 PM SUNDAY THE STAGE WAS 10.8 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 11.0 FEET. * FORECAST...THE RIVER IS EXPECTED T0 RISE ABOVE FLOOD STAGE BY TONIGHT AND THEN CONTINUE TO RISE UNTIL CRESTING NEAR 13.0 FEET BY TUESDAY AFTERNOON. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE BY THURSDAY AFTERNOON. * IMPACT...AT 13.0 FEET...HOMES IN LOW LYING AREAS ON THE DOWNSTREAM SIDE OF LOUISIANA HIGHWAY 21 NEAR THE BRIDGE WILL FLOOD. THE ACCESS ROAD UPSTREAM OF THE BRIDGE WILL REMAIN INUNDATED * IMPACT...AT 11.0 FEET...THE ACCESS ROAD UPSTREAM OF THE BRIDGE WILL FLOOD. THE RIVER WILL LEAVE THE MAIN CHANNEL ON THE LEFT BANK BELOW THE BRIDGE FLOODING WOODLANDS ON EITHER SIDE OF LOUISIANA HIGHWAY 21 * IMPACT...AT 10.0 FEET...GRAVEL PITS UPSTREAM OF LOUISIANA HIGHWAY 21 WILL BEGIN TO OVERFLOW THREATENING PROPERTY AT LOWER ELEVATIONS ON EITHER SIDE OF HIGHWAY 21 IN THE VICINITY OF THE BRIDGE. $$
964 WGUS84 KLIX 201542 FLSLIX FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 942 AM CST MON FEB 20 2012 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN LOUISIANA... THE BOGUE CHITTO RIVER AT FRANKLINTON AFFECTING WASHINGTON PARISH THE BOGUE CHITTO RIVER NEAR BUSH AFFECTING ST. TAMMANY PARISH PRECAUTIONARY/PREPAREDNESS ACTIONS... FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS. DO NOT DRIVE CARS THROUGH FLOODED AREAS. REMEMBER...TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS. TURN AROUND AND DON'T DROWN. A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR THE LATEST INFORMATION. THE LATEST GRAPHICAL HYDROLOGIC INFORMATION CAN ALSO BE FOUND AT WEATHER.GOV. && LAC117-211942- /O.EXT.KLIX.FL.W.0038.000000T0000Z-120221T1942Z/ /FRNL1.1.ER.120219T0926Z.120220T0100Z.120221T1342Z.NO/ 942 AM CST MON FEB 20 2012 THE FLOOD WARNING CONTINUES FOR THE BOGUE CHITTO RIVER AT FRANKLINTON. * UNTIL TUESDAY AFTERNOON. * AT 9:00 AM MONDAY THE STAGE WAS 13.6 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE BY TOMORROW MORNING FEBRUARY 21ST. THE RIVER IS EXPECTED TO FALL TO 9.2 FEET BY WEDNESDAY FEBRUARY 22ND. * IMPACT...AT 12.0 FEET...THE NATIONAL GUARD ARMORY AND PARISH CORRECTIONS FACILITY WILL REQUIRE FLOOD PROTECTION MEASURES AS RIVER FRONT PROPERTY WILL FLOOD. SAND BAGGING IS RECOMMENDED. $$ LAC103-212141- /O.EXT.KLIX.FL.W.0030.000000T0000Z-120225T0600Z/ /BSHL1.1.ER.000000T0000Z.120222T1200Z.120225T0000Z.NO/ 942 AM CST MON FEB 20 2012 ...FLOOD WARNING EXTENDED UNTIL LATE FRIDAY NIGHT...THE FLOOD WARNING CONTINUES FOR THE BOGUE CHITTO RIVER NEAR BUSH. * UNTIL LATE FRIDAY NIGHT. * AT 9:15 AM MONDAY THE STAGE WAS 11.5 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 11.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO CONTINUE RISING TO NEAR 13.0 FEET BY WEDNESDAY MORNING FEBRUARY 22ND. THE RIVER WILL FALL BELOW FLOOD STAGE FRIDAY EVENING FEBRUARY 24TH. THE RIVER IS EXPECTED TO FALL TO A STAGE NEAR 10.5 FEET ON SATURDAY MORNING FEBRUARY 25TH. * IMPACT...AT 13.0 FEET...HOMES IN LOW LYING AREAS ON THE DOWNSTREAM SIDE OF LOUISIANA HIGHWAY 21 NEAR THE BRIDGE WILL FLOOD. THE ACCESS ROAD UPSTREAM OF THE BRIDGE WILL REMAIN INUNDATED. $$
970 WGUS84 KLIX 210041 FLSLIX FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 641 PM CST MON FEB 20 2012 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN LOUISIANA... BOGUE CHITTO RIVER AT FRANKLINTON AFFECTING WASHINGTON PARISH BOGUE CHITTO RIVER NEAR BUSH AFFECTING ST. TAMMANY PARISH PRECAUTIONARY/PREPAREDNESS ACTIONS... FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS. DO NOT DRIVE CARS THROUGH FLOODED AREAS. REMEMBER...TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS. TURN AROUND AND DON'T DROWN. A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR THE LATEST INFORMATION. THE LATEST GRAPHICAL HYDROLOGIC INFORMATION CAN ALSO BE FOUND AT WEATHER.GOV. && LAC117-210653- /O.EXT.KLIX.FL.W.0038.000000T0000Z-120221T0653Z/ /FRNL1.1.ER.120219T0926Z.120220T0100Z.120221T0053Z.NO/ 641 PM CST MON FEB 20 2012 THE FLOOD WARNING CONTINUES FOR THE BOGUE CHITTO RIVER AT FRANKLINTON. * UNTIL LATE TONIGHT. * AT 6:00 PM MONDAY THE STAGE WAS 12.1 FEET. * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 12.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS EVENING. * IMPACT...AT 12.0 FEET...THE NATIONAL GUARD ARMORY AND PARISH CORRECTIONS FACILITY WILL REQUIRE FLOOD PROTECTION MEASURES AS RIVER FRONT PROPERTY WILL FLOOD. SAND BAGGING IS RECOMMENDED. $$ LAC103-220641- /O.EXT.KLIX.FL.W.0030.000000T0000Z-120225T1800Z/ /BSHL1.1.ER.000000T0000Z.120222T0600Z.120225T1200Z.NO/ 641 PM CST MON FEB 20 2012 ...FLOOD WARNING EXTENDED UNTIL SATURDAY AFTERNOON...THE FLOOD WARNING CONTINUES FOR THE BOGUE CHITTO RIVER NEAR BUSH. * UNTIL SATURDAY AFTERNOON. * AT 5:15 PM MONDAY THE STAGE WAS 12.3 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 11.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 13.0 FEET BY WEDNESDAY MORNING FEBRUARY 22ND. THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY MORNING FEBRUARY 25TH.. * IMPACT...AT 13.0 FEET...HOMES IN LOW LYING AREAS ON THE DOWNSTREAM SIDE OF LOUISIANA HIGHWAY 21 NEAR THE BRIDGE WILL FLOOD. THE ACCESS ROAD UPSTREAM OF THE BRIDGE WILL REMAIN INUNDATED. $$
443 WGUS84 KLIX 210431 FLSLIX FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 1031 PM CST MON FEB 20 2012 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN LOUISIANA... BOGUE CHITTO RIVER AT FRANKLINTON AFFECTING WASHINGTON PARISH PRECAUTIONARY/PREPAREDNESS ACTIONS... FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS. DO NOT DRIVE CARS THROUGH FLOODED AREAS. REMEMBER...TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS. TURN AROUND AND DON'T DROWN. A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR THE LATEST INFORMATION. THE LATEST GRAPHICAL HYDROLOGIC INFORMATION CAN ALSO BE FOUND AT WEATHER.GOV. && LAC117-210501- /O.CAN.KLIX.FL.W.0038.000000T0000Z-120221T0653Z/ /FRNL1.1.ER.120219T0926Z.120220T0100Z.120221T0019Z.NO/ 1031 PM CST MON FEB 20 2012 THE FLOOD WARNING IS CANCELLED FOR THE BOGUE CHITTO RIVER AT FRANKLINTON. * AT 10:00 PM MONDAY THE STAGE WAS 11.1 FEET. * FELL BELOW FLOOD STAGE AT 6:19 PM MONDAY. * FLOOD STAGE IS 12.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 10.0 FEET BY WEDNESDAY MORNING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Feb 19, 3:43 AM CST, 1 hour 22 minutes earlier.
Area forecast discussion, Feb 19, 3:43 AM CST, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
343 AM CST SUN FEB 19 2012
.SHORT TERM...
STARTING OFF THE LAST DAY OF THIS WEEKEND SIGNIFICANTLY BETTER THAN
YESTERDAY. SURFACE LOW AND THUNDERSTORMS WELL EAST OF THE AREA...
MOVING ACROSS FLORIDA AND GEORGIA. MEANWHILE...UPPER LOW IS TRACKING
EASTWARD OVER NORTHERN LA AND SOUTHERN ARKANSAS. A FEW VERY LIGHT
SHOWERS ASSOCIATED WITH THIS FEATURE ARE MOVING THROUGH BATON ROUGE
TO MCCOMB. EXPECTING THIS ACTIVITY TO BE OUT OF THE CWA BY 12Z SO
NOT INCLUDING IN TODAY/S FCST. COOLER AND DRIER AIR WILL FILTER IN
THE REGION TODAY. BELOW NORMAL HIGHS ARE EXPECTED WITH TEMPS ONLY
REACHING ONLY WARMING A FEW DEGREES FROM THEIR CURRENT VALUES WHICH
IS SLIGHTLY BELOW GUIDANCE. MAY TAKE A BIT FOR CLOUD COVER TO
DISSIPATE BUT SHOULD GET CLEARING FROM SW TO NE LATER TODAY. CLEAR
AND COOL NIGHT EXPECTED AS HIGH PRESSURE SLIGHTLY BUILDS IN FROM THE
NORTHEAST. GOOD RADIATIONAL COOLING FROM NO CLOUDS AND LIGHT WINDS
SHOULD ALLOW TEMPS TO FALL INTO THE UPPER 30S TO LOWER 40S.
.LONG TERM...
A VERY PROGRESSIVE PATTERN WILL CONTINUE THROUGHOUT THE WEEK. BY THE
TIME MONDAY ROLLS AROUND TO START WARMING BACK UP...UPPER RIDGE WILL
ALREADY BE EAST OF THE AREA AND THE NEXT TROUGH WILL BE MOVING
THROUGH THE CENTRAL PLAINS. THE COMBINATION OF NOT ENOUGH TIME FOR
MOISTURE TO RETURN AND THE FACT THAT THE TROUGH IS WEAK AND FAIRLY
FAR NORTH...LITTLE RAIN WILL DEVELOP. HAVE DROPPED TO ABOUT AS LOW
AS CAN GO WITH 15% AREAWIDE TUESDAY SO THAT ISOLATED SHOWERS COMES
OUT IN ZONE FCST.
WARMING TREND TO CONTINUE THROUGH MIDWEEK WITH HIGHS COMING IN
AROUND THE MID 70S. FAIRLY SIGNIFICANT MODEL DIFFERENCES ALREADY
SHOWING UP BY THIS TIME AS WELL. WHILE GFS AND ECMWF BOTH INDICATE A
WEAK STALLED BOUNDARY BECOMING ACTIVE WEDNESDAY...UPPER TROUGH IS
MUCH STRONGER ON GFS AND THUS MORE RAIN WOULD DEVELOP. THEN...KIND
OF THE OPPOSITE WITH LATE WEEK SYSTEM WHERE ECMWF IS THE MORE
STRONGER OF THE 2. SO FOR NOW HAVE MADE FEW CHANGES BUT KEPT RAIN IN
THE FCST ON THOSE DAYS. NEXT WEEKEND LOOKS TO BE MOSTLY DRY AT THIS
TIME.
MEFFER
&&
.AVIATION...
WIND FIELD HAS BRIEFLY COLLAPSED OVER MUCH OF THE AREA. WITH THE
ABUNDANT MOISTURE FROM THE SATURDAY RAINS...SIGNIFICANT REDUCTIONS
IN VISIBILITIES HAVE OCCURRED WITH MANY TERMINALS REPORTING LIFR TO
VLIFR CONDITIONS. THIS SHOULD BE A BRIEF SITUATION...TWO HOURS OR SO
AT MOST AT MANY TERMINALS. SURFACE LOW IS PULLING AWAY FROM AREA AND
WINDS HAVE ALREADY PICKED UP AT KHUM...AND SEEING A WEST WIND AT
KBTR. EXPECT VISIBILITIES TO INCREASE TO 5-7 MILES AROUND 10Z AT
MOST TERMINALS. STILL WILL HAVE IFR TO MVFR CEILINGS THROUGH MID TO
LATE MORNING BEFORE IMPROVING TO VFR. WINDS WILL ALSO INCREASE AND
COULD APPROACH 20KT WITH GUSTS NEAR 30KTS DURING THE MORNING
HRS...MAINLY AT KMSY AND KNEW. WINDS WILL BEGIN TO SLACK OFF SOME DURING
THE AFTN. 35
&&
.MARINE...
AS NOTED IN THE AVIATION DISCUSSION...WITH THE DISRUPTION IN THE
PRESSURE FIELD AFTER THE PASSAGE OF THE CONVECTION...THE WIND FIELD
HAS BRIEFLY COLLAPSED. IT NOW APPEARS TO BE RECOVERING...AT LEAST IN
THE WESTERN TWO THIRDS OF THE COASTAL WATERS. MAY BE A FEW HOURS YET
BEFORE THE TIDAL LAKES AND SOUNDS SEE THE INCREASE. WITH THE SMALL
CRAFT ADVISORY ALREADY OUT...WILL NOT MAKE ADJUSTMENTS ON THIS END.
BACK END OF THE ADVISORY MAY NEED EXTENDED A FEW HOURS IF WINDS ARE
SLOW TO DIMINISH. ONSHORE FLOW WILL RETURN OVERNIGHT MONDAY
NIGHT...AND EXERCISE CAUTION FLAGS WILL LIKELY BE NEEDED BY
WEDNESDAY MORNING. 35
&&
.DECISION SUPPORT... /EXPERIMENTAL/
DSS CODE...BLUE
DEPLOYED...NONE AT CURRENT TIME
ACTIVATION...NONE AT CURRENT TIME.
ACTIVITIES...EMERGENCY RESPONSE SPOT FORECASTS FOR OIL SPILL ON MS
RIVER.
MONITORING RIVER FLOODING AND MARINE WIND CONDITIONS
MONITORING CONDITIONS FOR NUMEROUS MARDI GRAS
PARADES TODAY
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR AND/OR
DIRECT TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE
.PRELIMINARY POINT TEMPS/POPS...
MCB 56 36 65 51 / 10 0 10 20
BTR 59 42 69 55 / 10 0 10 10
ASD 60 41 66 54 / 10 0 10 10
MSY 59 46 65 58 / 10 0 10 10
GPT 59 42 63 53 / 10 0 10 10
PQL 60 40 66 50 / 10 0 10 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 3 PM SUNDAY FOR THE FOLLOWING ZONES:
BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS FROM
BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
MISSISSIPPI SOUND.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 3 PM SUNDAY FOR THE FOLLOWING ZONES:
BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS FROM
BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
MISSISSIPPI SOUND.
&&Hazardous weather outlook, Feb 18, 9:30 PM CST, 7 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 930 PM CST SAT FEB 18 2012 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-200330- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 930 PM CST SAT FEB 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT GUSTY WINDS ARE EXPECTED TO IMPACT AREAS ALONG THE SOUTH SHORE OF LAKE PONTCHARTRAIN AFTER MIDNIGHT. MARINE...A SMALL CRAFT ADVISORY HAS BEEN ISSUED FOR ALL OF OF THE COASTAL WATERS EXCEPT THE SOUNDS AND TIDAL LAKES THROUGH TONIGHT. A FEW GALE FORCE GUSTS ARE POSSIBLE. FLOOD WARNINGS REMAIN IN EFFECT FOR MANY LOCAL RIVERS. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS AND FORECASTS FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL COASTAL WATERS FROM EARLY MORNING THROUGH MID AFTERNOON. FLOOD WARNINGS REMAIN IN EFFECT FOR MANY LOCAL RIVERS. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS AND FORECASTS FOR ADDITIONAL DETAILS. .SPOTTER INFORMATION STATEMENT... PLEASE REPORT ANY DAMAGE FROM EARLIER THUNDERSTORMS TO THE NATIONAL WEATHER SERVICE BY CALLING 5 0 4 5 2 2 7 3 3 0...OR 9 8 5 6 4 9 0 3 5 7. USE EXTENSION 4 TO SPEAK TO A FORECASTER.
In the hours before
Special weather statement, Feb 19, 2:38 AM CST, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 238 AM CST SUN FEB 19 2012 LAZ040-061>064-MSZ077-080>082-191100- ST. TAMMANY-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-PEARL RIVER-HANCOCK-HARRISON-JACKSON- INCLUDING THE CITIES OF...SLIDELL...MANDEVILLE...COVINGTON... LACOMBE...METAIRIE...KENNER...NEW ORLEANS...BELLE CHASSE... CHALMETTE...VIOLET...PICAYUNE...BAY ST. LOUIS...WAVELAND... DIAMONDHEAD...GULFPORT...BILOXI...PASCAGOULA...OCEAN SPRINGS... MOSS POINT...GAUTIER...ST. MARTIN 238 AM CST SUN FEB 19 2012 ...BRIEF PERIOD OF DENSE FOG IN THE NEW ORLEANS METRO AREA AND MISSISSIPPI COAST THIS MORNING... VERY WET GROUND FROM SATURDAYS RAIN HAS COMBINED WITH A PERIOD OF LIGHT WINDS AHEAD OF A WIND SHIFT TO ALLOW THE FORMATION OF AREAS OF FOG. VISIBILITIES HAVE FALLEN TO BETWEEN ONE HALF AND ONE MILE IN SOME PORTIONS OF THE NEW ORLEANS METRO AREA AND ALONG THE MISSISSIPPI COAST. WINDS ARE EXPECTED TO INCREASE AGAIN OVER THE NEXT 2 TO 3 HOURS...WHICH WILL ALLOW VISIBILITIES TO IMPROVE CONSIDERABLY BY 5 AM. TRAVELERS EARLY THIS MORNING SHOULD EXERCISE CAUTION IN THEIR TRAVELS UNTIL CONDITIONS IMPROVE.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 9:20 PM CST | River Flood Warning | LIX | Saint Tammany | 13 hr |
Nearby
River Flood Warnings in Louisiana, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.